Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 70, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 14, 2025, 11:09 PM EDT for Wake County, North Carolina. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2025, 11:09 PM EDT (03:09 UTC)
- Expired
- Aug 15, 2025, 2:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 22 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 11:13 PM EDT | FLASH FLOOD | 3 Sse Raleigh, NC | Water over road under bridge at Raleigh Union Station. |
| Aug 14, 11:14 PM EDT | FLASH FLOOD | 2 Ese Raleigh, NC | Water over Atlantic Ave at Hodges St from traffic camera. |
| Aug 14, 11:14 PM EDT | FLASH FLOOD | 2 Ese Raleigh, NC | Water over Wake Forest Rd near McNeil St from traffic camera. |
| Aug 14, 11:24 PM EDT | FLASH FLOOD | 4 Ssw Raleigh, NC | Water reported over Avent Ferry Drive. |
| Aug 15, 12:01 AM EDT | FLASH FLOOD | 4 Ene Cary, NC | Water rescue reported on Trinity Rd and Corporate Center Dr. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1260 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
842
WGUS52 KRAH 150309
FFWRAH
NCC183-150615-
/O.NEW.KRAH.FF.W.0070.250815T0309Z-250815T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1109 PM EDT Thu Aug 14 2025
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Central Wake County in central North Carolina...
* Until 215 AM EDT.
* At 1109 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Raleigh, Cary, Garner, RDU International, Apex, Morrisville,
Knightdale, William B Umstead State Park and Carpenter.
This includes the following streams and drainages...
Walnut Creek, Big Branch, Beaver Creek, Southwest Prong Beaverdam
Creek, Swift Creek, Crabtree Creek, Hare Snipe Creek, Reedy Creek,
Harris Creek, Long Branch, Honeycutt Creek, Kit Creek, Lynn
Branch, Perry Creek, Lower Barton Creek, Pigeon House Branch,
Rocky Branch, Neuse River, Bachelor Branch, Brier Creek, Northeast
Creek, Turkey Creek, Beaverdam Creek, Speight Branch, Marks Creek,
Coles Branch, Jack Branch and Middle Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3579 7846 3575 7849 3571 7855 3570 7859
3571 7865 3571 7876 3571 7881 3573 7886
3575 7886 3579 7889 3582 7888 3585 7886
3586 7883 3588 7880 3590 7871 3590 7860
3584 7847 3583 7846
FLASH FLOOD...RADAR INDICATED
$$
CAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 8:20 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 14, 8:20 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 820 PM EDT Thu Aug 14 2025 .SYNOPSIS... A series of disturbances in anomalously moist, west southwesterly flow aloft will move across the Carolinas through tonight, during which time a weak area of low pressure will track across southeastern NC. A surface trough and weak backdoor cold front will move across NC Friday and Friday night, with following dry and seasonably warm high pressure for the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 335 PM Thursday... Principal features of interest through tonight will be a series of MCVs stretching through the Coastal Plain of NC to the Pee Dee of SC, with the srn-most accompanied by a weak area of low pressure that will track across sern NC, and offshore early Friday. Forcing for ascent, and the focus for showers and storms, will result along and just east of the track these feature through ern NC and the adjacent, RAH Coastal Plain. A belt of unseasonably strong, 30-35 kts of mid-level (700-500 mb) wswly flow will provide adequate shear for at least transient rotating/super-cells, particularly where surface winds back to nely along and just north of the track of the surface low, and where shear vectors and hodographs will consequently be elongated. Several such cells, with 25-30 kt rotational velocities as low as ~3-5 thousand ft ARL, have already resulted in that parameter space over the SC Pee Dee, where VWP-derived hodographs earlier at CAE and more recently at LTX and MHX have sampled 100-150 m2/s2 of 0-3 km SRH - adequate for a low-end tornado risk. SPC objective/meso-analysis data appear to be under-representing this environment. This threat should be confined in cntl NC over Sampson Co., and perhaps ern Cumberland and Wayne Co. The greatest risk of excessive rain/flash flooding (Slight/ Level 2 of 4) in these areas appears to be materializing in a relatively more-concentrated area of convection over Down East and Tidewater NC, where 12Z HREF neighborhood probabilities for rainfall amounts were maximized. Other, generally scattered showers and storms have developed in the past few hours from the Blue Ridge to a lee trough from near RIC to GSO to CLT. Convection in these areas, and immediately downstream in a destabilizing environment over the NC Piedmont, will occur in an area of weaker shear and steering flow to the west of the MCVs. Associated slower cell motions in this environment, and a tendency for backbuilding, will result in a risk of locally heavy rain and isolated instances of flash flooding, especially in urban areas, until around midnight. Additionally, higher DCAPE of up to 750 J/kg in these areas may support strong to locally damaging downburst winds from associated pulse cells until instability and low-level lapse rates weaken this evening. Otherwise, at least partial overnight clearing, and light nely flow around the slow-passing surface low, will likely result in the development of areas of low overcast and fog, with continued very muggy conditions in the 70s. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 340 PM Thursday... Nely flow will envelop cntl NC behind an area of low pressure that will drift offshore and away from the NC coast Fri. Despite the nely flow, it will remain moist and moderately-unstable with diurnal heating well into the 80s. As such, one more day of scattered showers/storms will result, with a Marginal (Level 1 of 4) risk of excessive rain/flash flooding supported by continued 125-150% of normal PWs. Reinforcing nely flow behind a weak, backdoor cold front should support widespread low overcast Fri night-Sat morning, with low temperatures in the lwr-mid 70s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 220 PM Thursday... * Relatively dry Sunday and Monday, with a return of diurnally driven convection by mid/late week. * Erin may make its closest pass of the NC coast Wed/Thu, while most guidance continues to keep it offshore. Aloft, the center of the anti-cyclone will generally stay over the srn/cntl Plains over the weekend, drifting slowly westward to over the Four Corners by Tue/Wed where it will remain through at least Thu. In the wake of a s/w passage Sat, the mid-level ridge will build ewd into the area Sun/Sun night. Another s/w riding the ridge may move across the area Sun night/Mon, but for now it appears to just glance the area, weakening as it moves across the mid-Atlantic. As the high shifts wwd, additional disturbances may track across the region as they ride along its periphery. At the surface, a transient ridge should slide slowly sewd across the area Sat/Sat night, while a low sits off the Carolina coast. The ridge will shift offshore on Sun, as a trough moves quickly sewd across the mid-Atlantic Sun night and Mon. In the wake of the trough, high pressure may build across the region once again Mon/Mon night. There is still some uncertainty for Tue-Thu, both wrt the strength and location of the ridge over the area and the interaction of that ridge with Erin as it makes its approach. For now, most guidance shows the ridge holding over the East Coast and Erin remaining offshore. However, it is still a bit far out in the forecast for any certainties at this time. Precipitation: Some showers/storm will be possible on Sat, with a relatively dry period expected Sun and Mon. As the ridge aloft shifts westward and more disturbances track across the area, chances for diurnal convection will increase, but for now remain near climatology for Tue-Thu, noting the uncertainty mentioned above. Temperatures: Highs in the mid 80s to low 90s through Tue, perhaps decreasing a bit mid/late week. Lows in the mid 60s to low 70s through the period. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 820 PM Saturday... VFR conditions are generally expected over the next several hours. An exception to this will be if any rain showers pass over a terminal, with the best chance at RWI. However, rain chances should diminish over the next few hours with the loss of daytime heating. Late tonight, low stratus and areas of fog should develop, bringing sub-VFR restrictions to eastern portions of the CWA. IFR to LIFR ceilings and visibilities are likely at FAY/RWI/RDU, with a lesser chance at INT/GSO. Any restrictions should lift by mid morning with daytime heating. Friday afternoon, isolated to scattered showers and embedded storms are possible along a backdoor cold front. The best chance currently looks to be at RWI, so included a PROB30 for -SHRA in the afternoon and evening hours. Outlook: A backdoor cold front will settle south and across cntl NC Fri-Fri night, with following, moist nely flow that will favor widespread IFR-MVFR ceilings Fri night-early Sat. While widely scattered showers and isolated storms will be possible along and ahead of that front Fri, mainly dry conditions will follow for the weekend. Another backdoor cold front may reinforce nely flow and the risk of IFR-MVFR ceilings Sun night-early Mon. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...MWS LONG TERM...KCP AVIATION...Helock/MWS
Hazardous weather outlook, Aug 14, 4:37 AM EDT, 18 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 437 AM EDT Thu Aug 14 2025 NCZ011-027-028-042-043-078-089-150845- Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson- 437 AM EDT Thu Aug 14 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Locally heavy rainfall and scattered instances of flash flooding will be possible in showers and thunderstorms through this evening. Additionally, an isolated strong to severe storm is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated areas of excessive rain will remain possible through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>010-021>026-038>041-073>077-083>086-088-150845- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery- Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-Cumberland- 437 AM EDT Thu Aug 14 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Locally heavy rainfall and isolated pockets of flash flooding will be possible in showers and thunderstorms through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated areas of excessive rain will remain possible through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 14, 6:44 PM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
644 PM EDT Thu Aug 14 2025
NCZ011-027-028-142345-
Edgecombe NC-Nash NC-Halifax NC-
644 PM EDT Thu Aug 14 2025
...A STRONG THUNDERSTORM WILL PORTIONS OF HALIFAX COUNTY THROUGH 745
PM EDT...
At 644 PM EDT, Doppler radar was tracking a strong thunderstorm over
Halifax, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Mount, Tarboro, Halifax, Scotland Neck, Enfield, Weldon,
Whitakers, Hobgood, Speed, and Leggett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3609 7731 3600 7741 3598 7739 3583 7776
3584 7778 3629 7785 3642 7755 3637 7755
3634 7759 3632 7757 3630 7754 3632 7744
3626 7741 3624 7738 3621 7738 3616 7727
3612 7724 3612 7725 3610 7723
TIME...MOT...LOC 2244Z 331DEG 6KT 3628 7760
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PWBSpecial weather statement, Aug 14, 7:11 PM EDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
711 PM EDT Thu Aug 14 2025
NCZ007>010-024>026-041-150015-
Franklin NC-Vance NC-Durham NC-Warren NC-Person NC-Wake NC-Orange NC-
Granville NC-
711 PM EDT Thu Aug 14 2025
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL IMPACT EASTERN
PERSON...VANCE... WARREN...GRANVILLE...NORTHERN DURHAM AND
NORTHERN FRANKLIN COUNTIES THROUGH 815 PM EDT...
At 709 PM EDT, Doppler radar was tracking a strong thunderstorm near
Roxboro, moving southeast at 25 mph.
HAZARD...Wind gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Durham, Chapel Hill, Henderson, Oxford, Roxboro, Creedmoor,
Louisburg, Warrenton, and Wake Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 7790 3644 7792 3638 7791 3630 7794
3598 7816 3588 7901 3643 7905 3654 7861
3654 7791
TIME...MOT...LOC 2309Z 324DEG 21KT 3642 7891
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
PWBSpecial weather statement, Aug 14, 9:42 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Raleigh NC
942 PM EDT Thu Aug 14 2025
NCZ010-011-026>028-041>043-150245-
Edgecombe NC-Nash NC-Johnston NC-Franklin NC-Warren NC-Wake NC-
Halifax NC-Wilson NC-
942 PM EDT Thu Aug 14 2025
...A LINE OF THUNDERSTORMS WILL IMPACT SOUTHEASTERN WARREN...NASH...
EDGECOMBE...HALIFAX...NORTHEASTERN WAKE...WILSON...NORTHEASTERN
JOHNSTON AND CENTRAL FRANKLIN COUNTIES THROUGH 1045 PM EDT...
At 941 PM EDT, Doppler radar was tracking a line of thunderstorms
with heavy rain and frequent lightning extending from near
Wake Forest and Louisburg to Halifax, moving southeast at 15 mph.
HAZARD...Wind gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Mount, Roanoke Rapids, Tarboro, Smithfield, Nashville,
Louisburg, Halifax, Wilson, Wake Forest, and Zebulon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3609 7731 3600 7741 3592 7736 3550 7833
3595 7854 3624 7804 3649 7778 3648 7764
3644 7762 3641 7755 3637 7755 3634 7759
3632 7757 3630 7754 3632 7744 3626 7741
3624 7738 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 0141Z 321DEG 13KT 3611 7812
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
PWBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:42 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 63 min |
| Aug 14, 10:55 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake | 2 hr |
| Aug 14, 11:37 PM EDT | Special Weather Statement | RAH | Wake | 38 min |
| Aug 15, 6:26 AM EDT | River Flood Warning | RAH | Cumberland | 20 hr |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.